Jump to content
CrazyBoards.org

Abilify and Cognitive side effects?


Recommended Posts

Anyone have experienced or felt stupider while on abilify? IT's taking a toll on my schooling (med school).

It's supposedly one of the better ones in that regard.

I found Geodon to be the best in that regard.

Why are you taking it? If it's for anything other than psychosis, you may have better options.

Link to comment
Share on other sites

i personally take abilify as a ceiling for mania and as a stop to psychosis. it seems to work with the lamictal to balance my moods too.

i've thought about asking my pdoc to drop the atypicals, but he'd flip out. i need one for the psychosis. i have bipolar disorder 1 and during my manias/depressions i sometimes have psychosis, so if the moods are stamped out, i have a theory that the psychosis will be stamped out too. hence i would not need abilify. i'm thinking this through carefully and trying to make up my mind before i think about presenting a case to him that would take away the abilify.

lamictal is a seriously good drug for me. i know that lamictal could handle the mood stuff by itself with some wellbutrin.

anyway, ADD brain has gone off subject...to get some cognitive edge back, take that flax/fish oil, exercise, and get your B-50 complex vitamins. give these about a month to kick in, and don't get discouraged if you don't see immediate results.

as VE said, there could be better treatments for you that would not tangle with your brain. med school is serious stuff! ;)

best of luck!

loon

Link to comment
Share on other sites

It's for psychosis and mood stability. He says there is no better option, and he thinks that It's all up to me about the cognitive part. How can I tell him that I need my brain more than ever? That I cannot survive this without it?

Link to comment
Share on other sites

For a while I had a steady decline in my memory and general ability to think properly after I started to take Abilify. [i've been taking it since October]

Lately, for some reason, it's cleared up. I have no idea why. I did raise my Lamictal, so I don't know if that has anything to do with it or not.

But it's working really well for a lot of things and since the thinking issues have cleared up, I'm going to stick with it. I don't know if this means it might eventually get better for you but there might be hope.

Meds are suposed to help us function, not leave us disfunctional in a different way. I don't know what meds you have tried but there must be something else you can try if it is really hitting you that hard.

School is an important part of your life and your doctor should be working with you to help you do the best you can.

Link to comment
Share on other sites

For a while I had a steady decline in my memory and general ability to think properly after I started to take Abilify. [i've been taking it since October]

Lately, for some reason, it's cleared up. I have no idea why. I did raise my Lamictal, so I don't know if that has anything to do with it or not.

But it's working really well for a lot of things and since the thinking issues have cleared up, I'm going to stick with it. I don't know if this means it might eventually get better for you but there might be hope.

Meds are suposed to help us function, not leave us disfunctional in a different way. I don't know what meds you have tried but there must be something else you can try if it is really hitting you that hard.

School is an important part of your life and your doctor should be working with you to help you do the best you can.

I totally agree with you luna. As for the abilify, I am on a whopping 90mg/day. I feel hazy and drowsy a lot of the time, but not as bad as when I was on seroquel (1500mg).

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...